Louisiana, 2001

Damaging Wind in Louisiana, June 19, 2001

June 19, 2001 · NWS LIX · 1 event in 1 county or zone

1 thunderstorm wind, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 19, 2:10 AM CST, 8 hours 18 minutes earlier.

Area forecast discussion, Jun 19, 2:10 AM CST, 8 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
310 AM CDT TUE JUN 19 2001

MODELS IN GOOD AGREEMENT WITH MAJOR FEATURES. THE AVN/ETA SIMILAR IN
HANDLING MINOR FEATURES BUT WILL EDGE POPS HIGHER THAN AVN/NGM IN
SOME LOCATIONS AS ETA MODEL APPEARS TO BE MORE AGGRESSIVE WITH
SHRA/TSRA. UPPER AIR DISTURBANCE FROM FL PANHANDLE SWWD INTO GULF
WILL CONTINUE TO DRIFT WWD BRINGING AN INCREASE IN MEAN RH AND
PRECIP WATER TO SE LA AND S MS.  PW'S EXPECTED TO INCREASE TO 1.5 TO
1.7 WITH L.I.'S OF -5 TO -7. ANOTHER DISTURBANCE ALOFT WILL DIVE
SEWD THRU THE PLAINS AND MID-MS VALLEY BY THU AND FRI WITH THE
DISTURBANCE OVER THE LOWER MS VALLEY MOIVNG EWD BY THEN. THE
ASSOCIATED FRONTAL TROUGH WITH THE SECONDARY HIGH LEVEL TROUGH WILL
REACH THE GULF COAST FRIDAY AS HIGH PRESSURE (VERY UNUSAL FOR LATE
JUN) BUILDS SWD IN THE WAKE OF THE FRONTAL TROUGH. DRIER AIR WILL
ADVECT SWD OVER THE REGION THIS WEEKEND WITH LOWER HUMIDITIES.

MCB 89/68/91/67 4121    BTR 89/70/91/71 4231
MSY 88/73/89/72 4231    GPT 86/73/88/72 4221

.NEW...NONE.
LA...NONE
MS...NONE.
05

In the hours before

Special weather statement, Jun 19, 5:30 AM CST, 4 hours 58 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
630 AM CDT TUE JUN 19 2001

.SYNOPSIS...A DISTURBANCE ALOFT MOVING WESTWARD ALONG THE CENTRAL
GULF COAST WILL SPREAD SCATTERED SHOWERS AND A FEW THUNDERSTORMS
OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI TODAY AND TONIGHT.

.THUNDERSTORMS...
SCATTERED SHOWERS AND A FEW THUNDERSTORMS WILL DEVELOP DURING THE
DAY AND CONTINUE INTO THE NIGHTTIME HOURS. BRIEF HEAVY RAIN...GUSTY
WINDS AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE STRONGER STORMS.
NO SEVERE THUNDERSTORMS ARE EXPECTED.

.ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).
Special weather statement, Jun 19, 10:00 AM CST, 28 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-201200-

HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
1100 AM CDT TUE JUN 19 2001

.SYNOPSIS...A DISTURBANCE ALOFT MOVING WESTWARD ALONG THE CENTRAL
GULF COAST WILL SPREAD SCATTERED SHOWERS AND A FEW THUNDERSTORMS
OVER SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI THROUGH TONIGHT.

.THUNDERSTORMS...
SCATTERED SHOWERS AND THUNDERSTORMS WILL CONTINUE TO DEVELOP DURING
THE AFTERNOON AND SOME WILL PERSIST INTO THE NIGHTTIME HOURS. BRIEF
HEAVY RAIN...GUSTY WINDS AND OCCASIONAL LIGHTNING WILL ACCOMPANY THE
STRONGER STORMS. NO SEVERE THUNDERSTORMS ARE EXPECTED.

.ACTIONS...NONE.

FOR MORE INFORMATION PLEASE VISIT OUR HOME PAGE ON THE INTERNET AT
THE FOLLOWING ADDRESS...HTTP://WWW.SRH.NOAA.GOV/LIX (ALL LETTERS
SHOULD BE LOWER CASE).

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 thunderstorm wind. Local standard time, as filed.

Thunderstorm Wind, Orleans

When
June 19, 10:28 AM CST
Where
Orleans County, (New)lkfrnt Arpt New
Measured
51 kt (59 mph)
Reported by
AWOS,ASOS,MESONET,ETC
Coordinates
30.050, -90.033

What these are

Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Louisiana in 2001Every state in 2001This day in weather historyWarnings in Louisiana, June 2001

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5256526.